Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Groups with completely reducible regular representation

Authors: Larry Baggett and Keith Taylor
Journal: Proc. Amer. Math. Soc. 72 (1978), 593-600
MSC: Primary 22D10
MathSciNet review: 509261
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Several examples are constructed of connected Lie groups with completely reducible regular representation. An example is given in each of the following classes: (i) solvable, (ii) amenable, nonsolvable, (iii) nonamenable and (iv) non-Type I. It is also shown by example that G having a completely reducible regular representation does not imply that $ A(G) = {B_0}(G)$ while the reverse implication is known for separable groups (see [2] and [6]).

References [Enhancements On Off] (What's this?)

  • [1] L. Baggett, A separable group having a discrete dual is compact, J. Functional Anal. 10 (1972), 131-148. MR 0346090 (49:10816)
  • [2] L. Baggett and K. Taylor, A sufficient condition for complete reducibility of the regular representation (to appear). MR 552704 (81f:22005)
  • [3] -, Riemann-Lebesgue subsets of $ {{\mathbf{R}}^n}$ and representations which vanish at infinity, J. Functional Anal. (to appear).
  • [4] B. Blackadar, The regular representation of restricted direct product groups, J. Functional Anal. 25 (1977), 267-274. MR 0439979 (55:12860)
  • [5] P. Eymard, L'algèbre de Fourier d'un groupe localement compact, Bull. Soc. Math. France 92 (1964), 181-236. MR 0228628 (37:4208)
  • [6] A. Figà-Talamanca, Positive definite functions which vanish at infinity, Pacific J. Math. 69 (1977), 355-363. MR 0493175 (58:12206)
  • [7] I. Khalil, Sur l'analyse harmonique du groupe affine de la droite, Studia Math. 51 (1974), 139-167. MR 0350330 (50:2823)
  • [8] G. Mackey, Induced representations of locally compact groups. I, Ann. of Math. (2) 55 (1952), 101-139. MR 0044536 (13:434a)
  • [9] G. Mauceri and M. Picardello, Noncompact unimodular groups with purely atomic Plancerel measures (to appear). MR 548088 (81h:22005)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 22D10

Retrieve articles in all journals with MSC: 22D10

Additional Information

Article copyright: © Copyright 1978 American Mathematical Society

American Mathematical Society